Page 3 of Bactrim/Septra (trimethoprim-sulfamethoxazole) Oral Antibiotic reviews
Read or post reviews on thousands of acne products & treatments.
Sulfamethoxazole and Trimethoprim.
Docusate sodium 85%, sodium benzoate 15%, sodium starch glycolate, magnesium stearate and pregelatinized starch.
The list of ingredients above is provided for informational purposes only. Always check the actual product label in your possession for the most accurate ingredient information due to product changes or upgrades that may not yet be reflected on our web site.
Where to buy
Acne.org is not associated with this product. All proceeds from links go to charity.
[The prices listed above may change at any time and in some cases do not include shipping.]
Bactrim was the last/latest antibiotic my dermatologist put me on. It worked VERY quickly and cleared up my skin in about a week, it was literally the clearest it had been probably since the time before when I was on antibiotics. However, this only lasted a short while and I started getting cystic acne, which I rarely ever get. After my third or maybe fourth cyst I decided that the Bactrim was causing this and I stopped taking it immediately (which, by the way, don't ever listen to the instructions that you are supposed to consult your doctor before stopping medication. That is just a ploy to make more money off you for a doctor's visit) and wouldn't you know it, NO MORE CYSTS. It all culminated with me getting one of the largest if not THE largest zit i've ever had on my forehead, from which I still have a scar (a couple scars really, because one cyst led to another). So I do not think Bactrim or any antibiotic is the way to go, they may help for a while but they never solve your problems and in fact they are very bad for your body. I have started taking probiotics in hopes of reversing the damage all the antibiotics probably did to my digestive system. Also you have to get used to having diarrhea every day of your life, but I already have that so I am used to it. I am 100% convinced that doctors do not wish to fix your problems but rather treat them so you are never cured and you have to keep going back so that doctors and pharmaceutical companies make lots of money off you. Everything, EVERYTHING is about money, which holds higher value than people. There is no hope for the human race and I pray for its destruction every night and day.
I'm 15 years old and I've had acne for two years now. At first I would try using cheap acne creams but that didn't work so I started to use a pill called isoface which is basically accurate and I started getting really depressed so I stopped. I went to a dermatologist for the first time and prescribed me minocycoline and again I started to get an allergic reaction to it do I stopped. About a month ago I was prescribed SMZ - TMP 800 1600 and it sucks. It's been one month and I haven't seen absolutely no improvement if anything it's become worse. I also have experienced painfull diarrhea so I've come to realize that when none of these pills or creams work for you just stop taking them. I'm getting tired of trying this or that to cure my acne so just to hell with it. I'm just going to let time pass and it WILL go away by itself.
it worked...took some time...may be like 2 weeks to see results....i use it with tazorac topical (0.1% dose)...i think tazorac is the drug that is really doing the magic....but since tazorac could take upto 12 weeks to see results...this combination would like kick start the results i guess....
before this combo, i tried minocycline(2x100mg)/day with benzaclin in the am, tretinoin/differin before bed.....i have oily skin with moderately severe cystic acne on face...there would be like couple of them on face, when they settle down, another 2/3 in a different area of face would slowly show-up, also severe scalp acne, aka folliculitis...if you are an athlete like me, you know what i am talking about..caused by all the sweat..anyways...this would leave bad scars with big dark spots...mino with all these topicals never worked for me...i would work only when i am taking them...then my derm would tell me reduce the mino doasge...then within next 2 days..the acne would come back...so this was really not working for a long term basis...i took them for like 4/5 years...lost patience like million times during these years...changed 4 derms....they all kept prescribing the same combo and asked me to be patient.....eventually i changed derm...the new doctor immediately changed to bactrim(generic..too long name to type-in..lol) with tazorac....it is working because i started lowering my dose...and the acne has not come back yet...which wasnt the case with mino and its combo topicals....big relief.....i am scarred to go into accutane-generic b'cos of all the article i read....esp. the joint pains...joint pain are a big NO NO for weight lifters...
bottom line, this is a good drug to try out before accutane....please ask doctor to try with tazorac...because thats the real deal in this combo...tazorac is like the topical accutane...it works the same way as accutane with almost no side effects other than drying of skin...which skin gets used to in like a month....i hope
Even though I would love to keep taking this because it helps with acne so much, the side effects are not worth it!
When I went and saw my dermatologist for the first time my acne was so severe, with lots of cystic pimples, and scars that she wanted to put me on Accutane, but my parents were against it since I would have to be on bc. So instead of Accutane she perscribed this. The first few months on Bacrtim I didn't see much improvement at all, and I was about ready to give up when my skin started clearing a little by little. After a year my skin has become virtually pimple free, absolutely no cystic acne, and now I feel comfortable not wearing makeup most days. My dermatologist told me at my last visit this spring that I can discontinue the Bactrim when I think I'm ready, which was great news. I'm still taking it, but I may stop it towards the end of the year. :)
I have suffered from acne off and on from my teens. I would be on something and it'd clear up but then soon break out again. Minocyclene worked well but I became immune to it. My dermatologist recommendd spiriolactane, which made my skin worse then ever, the he gave me bactrim. I read several reviews on the bad side effects but thought "I've never had a reaction to any kind of drug, so I'll be fine" well I was wrong..4 weeks after taking the drug (1 pill twice a day) I am currently sitting in a hospital bed with a rash from my hair to my toes. I'm on my second night and have no idea when I will be released.. It has now infected my liver.I have never been in so much pain in my life. Please take this post seriously and do NOT think it "can't happen to you." bc I am proof that it can. It did help clear my acne, and as depressing and embarrassing as acne is, your health is not worth it. I promise you will regret it
I took this pill for about a month. I switched to it from minocycline. I immediately saw amazing results. My skin was perfect. Unfortunately, I found out I am severely allergic to this pill. My liver inflamed and I was almost hospitalized.
I am disappointed that I am allergic to it because it worked so well.